Docetaxel induced severe palmar plantar erythrodysesthesia
Saoussane Kharmoum, Hassan Errihani
The Pan African Medical Journal. 2018;30:70. doi:10.11604/pamj.2018.30.70.14741

Create an account  | Log in
PAMJ Conf Proceedings Supplement 2
"Better health through knowledge sharing and information dissemination "

Images in medicine

Docetaxel induced severe palmar plantar erythrodysesthesia

Cite this: The Pan African Medical Journal. 2018;30:70. doi:10.11604/pamj.2018.30.70.14741

Received: 02/01/2018 - Accepted: 19/05/2018 - Published: 29/05/2018

Key words: Docetaxel, palmar-plantar, erythrodysesthesia

© Saoussane Kharmoum et al. The Pan African Medical Journal - ISSN 1937-8688. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Available online at: http://www.panafrican-med-journal.com/content/article/30/70/full

Corresponding author: Saoussane Kharmoum, University Mohamed V-Suissi Rabat, Faculty of Medicine and Pharmacy of Rabat, Department of Medical Oncology, Regional Center of Oncology, Tangier, Morocco (saoussane.oncomed@gmail.com)


Docetaxel induced severe palmar plantar erythrodysesthesia

Saoussane Kharmoum1,&, Hassan Errihani2

 

1University Mohamed V-Suissi Rabat, Faculty of Medicine and Pharmacy of Rabat, Department of Medical Oncology, Regional Center of Oncology, Tangier, Morocco, 2University Mohamed V-Suissi Rabat, Faculty of Medicine and Pharmacy of Rabat, Department of Medical Oncology, National Institute of Oncology, Rabat, Morocco

 

 

&Corresponding author
Saoussane Kharmoum, University Mohamed V-Suissi Rabat, Faculty of Medicine and Pharmacy of Rabat, Department of Medical Oncology, Regional Center of Oncology, Tangier, Morocco

 

 

Images in Medicine    Down

Docetaxel is an important chemotherapeutic agent used alone or in combination for the treatment of many solid tumors, it belongs to the taxane family and is known to have some side effects. Although palmar-plantar erythrodysesthesia (PPE) or hand-foot syndrome is a relatively common toxicity of many anticancer drugs (5-fluorouracil, capecitabine and liposomal doxorubicin), it occurs rarely with docetaxel. We report the case of a 43-year-old North African woman diagnosed with locally advanced breast cancer, received neoadjuvant chemotherapy with three cycles of FEC100 regimen: 5-fluorouracil (500 mg/m2), epirubicin (100 mg/m2) and cyclophosphamide (500 mg/m2). This combination was well tolerated. Then, chemotherapy was switched to docetaxel 100mg/m². Three days after the first cycle, the patient developed an important painful erythema in her two feet, followed by a large desquamation and swelling, which interfered with her functional activities. This reaction was classified as grade 3 PPE according to the National Cancer Institute grading system, and was treated conservatively with emollients and analgesics. In agreement with the patient, the docetaxel chemotherapy was continued with dose reduction of 20%. Symptoms disappeared within 2 weeks following dose reduction.

 

Figure 1: erythema with a large desquamation and swelling of the foot following docetaxel

 

 

 

 

 

 

 

 

 

 

 

 

 

 


The Pan African Medical Journal articles are archived on Pubmed Central. Access PAMJ archives on PMC here

Volume 30 (May - August 2018)

Article tools

PDF in process
Log in to comment
Contact the corresponding author
Download to Citation Manager
EndNote
Reference Manager
Zotero
BibTex
ProCite


This article authors

On Pubmed
On Google Scholar

Navigate this article

Rate this article

Altmetric

PAMJ is a member of the Committee on Publication Ethics
Next abstract

PAMJ is published in collaboration with the African Field Epidemiology Network (AFENET)
Currently tracked by: DOAJ, AIM, Google Scholar, AJOL, EBSCO, Scopus, Embase, IC, HINARI, Global Health, PubMed Central, PubMed/Medline, Ulrichsweb, More to come . Member of COPE.

ISSN: 1937-8688. © 2018 - Pan African Medical Journal. All rights reserved